Splitting theorems for spatially closed space-times

Research output: Contribution to journalArticle

31 Citations (Scopus)

Abstract

A Lorentzian splitting theorem is obtained for spatially closed spacetimes. The proof employs and extends some recent results of Bartnik and Gerhardt concerning the existence and rigid uniqueness of compact maximal hypersurfaces in spatially closed space-times. A splitting theorem for spatially closed time-periodic space-times, which generalizes a result first considered by Avez, is derived as a corollary.

Original languageEnglish (US)
Pages (from-to)423-429
Number of pages7
JournalCommunications in Mathematical Physics
Volume96
Issue number4
DOIs
StatePublished - Dec 1984

Fingerprint

theorems
Space-time
Closed
Theorem
uniqueness
Hypersurface
Corollary
Uniqueness
Generalise

ASJC Scopus subject areas

  • Statistical and Nonlinear Physics
  • Physics and Astronomy(all)
  • Mathematical Physics

Cite this

Splitting theorems for spatially closed space-times. / Galloway, Gregory J.

In: Communications in Mathematical Physics, Vol. 96, No. 4, 12.1984, p. 423-429.

Research output: Contribution to journalArticle

@article{efd4f0b37ef34ae0957b59748c86dc92,
title = "Splitting theorems for spatially closed space-times",
abstract = "A Lorentzian splitting theorem is obtained for spatially closed spacetimes. The proof employs and extends some recent results of Bartnik and Gerhardt concerning the existence and rigid uniqueness of compact maximal hypersurfaces in spatially closed space-times. A splitting theorem for spatially closed time-periodic space-times, which generalizes a result first considered by Avez, is derived as a corollary.",
author = "Galloway, {Gregory J}",
year = "1984",
month = "12",
doi = "10.1007/BF01212528",
language = "English (US)",
volume = "96",
pages = "423--429",
journal = "Communications in Mathematical Physics",
issn = "0010-3616",
publisher = "Springer New York",
number = "4",

}

TY - JOUR

T1 - Splitting theorems for spatially closed space-times

AU - Galloway, Gregory J

PY - 1984/12

Y1 - 1984/12

N2 - A Lorentzian splitting theorem is obtained for spatially closed spacetimes. The proof employs and extends some recent results of Bartnik and Gerhardt concerning the existence and rigid uniqueness of compact maximal hypersurfaces in spatially closed space-times. A splitting theorem for spatially closed time-periodic space-times, which generalizes a result first considered by Avez, is derived as a corollary.

AB - A Lorentzian splitting theorem is obtained for spatially closed spacetimes. The proof employs and extends some recent results of Bartnik and Gerhardt concerning the existence and rigid uniqueness of compact maximal hypersurfaces in spatially closed space-times. A splitting theorem for spatially closed time-periodic space-times, which generalizes a result first considered by Avez, is derived as a corollary.

UR - http://www.scopus.com/inward/record.url?scp=0040182930&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=0040182930&partnerID=8YFLogxK

U2 - 10.1007/BF01212528

DO - 10.1007/BF01212528

M3 - Article

AN - SCOPUS:0040182930

VL - 96

SP - 423

EP - 429

JO - Communications in Mathematical Physics

JF - Communications in Mathematical Physics

SN - 0010-3616

IS - 4

ER -